MAUDE Adverse Event Report: COOK ENDOSCOPY SAVARY-GILLIARD WIRE GUIDE; KNQ, ESOPHAGEAL DILATOR

COOK ENDOSCOPY SAVARY-GILLIARD WIRE GUIDE; KNQ, ESOPHAGEAL DILATOR
Catalog Number SGW-250-SD
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our evaluation of the product said to be involved confirmed the report.The wire guide is kinked approximately 3.6 cm from the distal end.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual product handling conditions could not be duplicated in the laboratory setting.This limits our ability to conclusively determine a cause.Prior to distribution, all savary-gilliard wire guides are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.It is possible this occurred due to product handling conditions after release from cook inventory.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
In preparation for a procedure, the user selected a cook savary-gilliard wire guide.After opening the package, they noticed that the tip of the wire guide was bent.There was no patient contact.

Brand Name
SAVARY-GILLIARD WIRE GUIDE
Common Device Name
KNQ, ESOPHAGEAL DILATOR
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6511519
Report Number1037905-2017-00189
Device Sequence Number16165811
Product Code KNQ
UDI-Device Identifier00827002219625
UDI-Public(01)00827002219625(17)170130(10)W3388472
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberSGW-250-SD
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2017
Initial Report FDA Received Date04/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1